Oxycodone is an opioid pain reliever. You may know it better under its branded prescription name OxyContin. Because the substance directly affects nerve cells, it’s a powerful tool for doctors helping patients with short-term pain management. Problems arise when a patient becomes addicted to the substance. Although getting off the drug is possible, many are afraid of oxycodone withdrawal symptoms.
Before You Stop Taking Your Medication: A Reality Check
Don’t stop taking your medication cold turkey. You may trigger physical responses that could damage your health. Instead, consider carefully if you have an addiction. The National Center on Addiction and Substance Abuse offers a list of symptoms that should encourage a conversation with specialists about withdrawal.
- Personal concern over ingested doses. Perhaps you worry that you take too much of the substance and wish that you could just stop.
- Length of the treatment period. When you initially received the prescription, you thought that you only needed it for a few weeks. This short-term goal is in the distant past. You may realize that you’ve been taking oxycodone for many months now.
- Behavior changes. You have a difficult time dealing with situations at work or school. Your interactions at home are getting more challenging. You feel misunderstood but know that your medication can help you feel better. In fact, you may be developing a craving for the substance if you haven’t taken it in a few hours.
Although this isn’t an exhaustive list of signals that point to a possible problem with prescription drug abuse, pay attention when you notice these signs. Contacting a high-quality rehab facility to discuss symptoms with professionals is a good start. These friendly professionals can also help you overcome your fear of oxycodone withdrawal.
Television Oxycodone Withdrawal is Different from Real Life Experiences
When crime dramas or made-for-TV movies seek to depict a person going through oxycodone withdrawal, producers will ensure drama. In real life, the sweating, raging antics of the actors are usually far off the mark. For starters, any withdrawal experiences depend on the length of time you suffered from the addiction and the dose to which your body has become accustomed.
From there, a list of symptoms may include some or all of the following experiences at varying levels of severity.
- Nausea or vomiting, stomach cramps or diarrhea.
- Chills or hot flashes
- Sore muscles, tremors, or irregular heartbeat
- Depression, anxiety, or mood swings
Getting Help During the Detox Process is Crucial
Don’t try to go it alone at home. A medically monitored detox program is ideally suited for weaning your body off oxycodone and reducing the severity of any symptoms. In fact, the medical community recognizes the use of Methadone as an accepted practice to ease withdrawal symptoms and put you on the road to recovery.
There’s no reason to let oxycodone rob you of another day! Call 866-319-6126 to talk to the experts at 1st Step Behavioral Health who want to help you make it through your withdrawal with ease.